Alert archive / Utah / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 47, NWS Salt Lake City, UT

July 15, 2001Carbon County, Duchesne County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 15, 2001, 4:45 PM MDT for Carbon County, Duchesne County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 4:45 PM MDT (22:45 UTC)
Expired
Jul 15, 2001, 5:30 PM MDT
In force
45 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carbon County, UT, Duchesne County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS55 KSLC 152245
SVRSLC
UTC007-013-152330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CARBON COUNTY IN UTAH
  SOUTHERN DUCHESNE COUNTY IN UTAH

* UNTIL 530 PM MDT

* AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTH OF KENILWORTH...OR ABOUT 20
  MILES NORTH OF PRICE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL SOUTHERN DUCHESNE COUNTY AT 500 PM MDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

LAT...LON 3979 11096 3966 11080 3990 11008 4012 11019

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:28 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 15, 3:28 PM MDT, 1 hour 17 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
328 PM MDT SUN JUL 15 2001

SYNOPSIS...INCREASING SOUTHWEST FLOW OVER UTAH THE NEXT FEW DAYS
WILL BRING A LESS THUNDERSTORM ACTIVITY BUT INCREASING AFTERNOON
WINDS.

DISCUSSION...WARNINGS STARTING WITH 1 INCH HAIL JUST REPORTED
BETWEEN NEPHI AND PROVO. STRONG UPDRAFTS WITH A FEW ORGANIZED ENOUGH
FOR SEVERE HAIL. WARNING GOING OUT FOR CELL NEAR SCOFIELD. 300 MB
JET OVER SOUTHERN UTAH WILL INTENSIFY MONDAY. DRYING TREND WILL
CONTINUE TOMORROW AND TRIMMING BACK SHOWERS TO THE CENTRAL MOUNTAINS
AND EASTERN BASINS. MAY SEE A SHALLOW BOUNDARY PUSH INTO NORTHERN
UTAH ABOUT WEDNESDAY EVENING...RETREATING BACK NORTH THURSDAY
EVENING. FOR NOW NOT INDICATING MUCH TREND IN TEMPERATURES THROUGH
DAY SEVEN.  BREEZY TO WINDY CONDITIONS EACH AFTERNOON WESTERN
VALLEYS AND AIRMASS BECOMING INCREASINGLY DRY.

SLC 3111 CDC 1111  GIBSON

.SLC...NONEW.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:25 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron35 min
Jul 14, 6:31 PM MDTSevere Thunderstorm WarningSLCUtah39 min
Jul 14, 6:51 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron39 min
Jul 14, 7:33 PM MDTSevere Thunderstorm WarningSLCBeaver, Iron42 min
Jul 14, 7:52 PM MDTSevere Thunderstorm WarningSLCSanpete, Sevier23 min
Jul 15, 3:05 PM MDTSevere Thunderstorm WarningSLCJuab, Utah40 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah50 min
Jul 15, 3:25 PM MDTSevere Thunderstorm WarningSLCWasatch50 min
Jul 15, 3:32 PM MDTSevere Thunderstorm WarningSLCEmery, Sanpete, Sevier43 min
Jul 15, 3:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Weber35 min
Jul 15, 3:54 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane, San Juan66 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCCarbon, Duchesne, Utah30 min
Jul 15, 4:15 PM MDTSevere Thunderstorm WarningSLCEmery45 min
Jul 15, 5:30 PM MDTSevere Thunderstorm WarningSLCDuchesne30 min

Nearby

Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.